Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 51, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 24, 2001, 9:48 PM CDT for Bottineau County, Renville County, North Dakota. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 24, 2001, 9:48 PM CDT (02:48 UTC)
- Expired
- Jun 24, 2001, 10:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bottineau County, ND, Renville County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 10:09 PM CDT | Tornado F0 | Sherwood, ND | The tornado moved slowly east reaching the Bottineau county line around 925 pm cst. The tornado skipped over the open country side. |
| Jun 24, 10:25 PM CDT | Tornado F0 | Antler, ND | Tornado moved into Bottineau county from Renville county. The tornado remained in open country lifting back into the clouds 6 miles west of Antler. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4111 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
159 WUUS53 KBIS 250251 SVRBIS NDC009-075-250345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 948 PM CDT SUN JUN 24 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA NORTH CENTRAL RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 1045 PM CDT * AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF SHERWOOD...OR ABOUT 60 MILES NORTH OF MINOT...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHERWOOD AT 1010 PM CDT LORAINE AT 1035 PM CDT ANTLER AT 1040 PM CDT MOHALL AT 1045 PM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4918 10171 4907 10194 4866 10156 4891 10092 NED
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:10 PM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, Jun 24, 3:10 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT SUN JUN 24 2001 MODELS INDICATE CAP OVER WESTERN AND CENTRAL ND THROUGH THE NIGHT...STRONGEST TO THE SOUTHWEST AND SOUTH CENTRAL. TSTORMS WILL LIKELY FORM IN EASTERN MONTANA AGAIN THIS EVENING AND MOVE ACROSS NORTHWEST AND NORTH CENTRAL ND THROUGH THE NIGHT. THE MODELS HAVE BEEN TRYING TO MOVE THE RIDGE EAST...AND IN LATEST RUN...MOVE THE RIDGE EAST OF THE STATE ON MONDAY. STILL 700 MB TEMPS FORECAST TO BE AROUND 14 ACROSS THE SOUTHERN AND CENTRAL PARTS OF THE STATE THROUGH MIDDAY MONDAY INHIBITING THE CHANCE OF TSTORMS. NOW APPEARS THAT BEST CHANCE OF THUNDERSTORMS MONDAY WILL SHIFT INTO THE EAST BY EVENING WITH THE SURFACE LOW. MODELS INDICATE DRYING LOWER LEVELS IN THE NORTHWEST FLOW BEHIND THE LOW. MOISTURE WILL FILTER BACK INTO THE SOUTHWEST ON TUESDAY...AND WILL KEEP A CHANCE OF TSTORMS IN THE WEST AND SOUTH CENTRAL TUESDAY NIGHT. IN THE EXTENDED WILL KEEP A CHANCE OF TSTORMS IN THE FORECAST WED THROUGH FRI. ALTHOUGH CURRENT MRF SHOWS RIDGING AT 500 MB...DEVELOPMENT OF LEE SIDE LOW IN MONTANA PROVIDES A FOCAL POINT FOR TSTORM DEVELOPMENT AND ADVECTION INTO THE STATE. BEST CHANCE WOULD LIKELY BE WESTERN COUNTIES. .BIS...NONE. TSW
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:08 PM CDT | Tornado Warning | BIS | Bottineau, Renville | 52 min |
| Jun 24, 10:59 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 46 min |
| Jun 25, 2:08 AM CDT | Severe Thunderstorm Warning | BIS | Adams | 37 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.